Discussions that mention norvasc

High & Low Blood Pressure board


Hope you had a nice visit. When I was on Norvasc, I had difficulty with swallowing that is hard to explain. The muscles felt like they were not coordinating with each other. It was really weird to say the least. I was afraid of choking. Each muscle was doing its own thing. After going off Norvasc it took a few wks for my swalowing to return to my normal which wasn't perfect to begin with.

As far as your problem with the muscles in your abdomen, I get those feelings too. You need to be very careful to keep your back straight & not bend at the waist especially when you have just eaten. I did that a few times early on & got severe pain. I think my stomach got in a tight spot.


With a sliding hiatal hernia, part of the stomach slides up into the chest which can give you SOB. Plus acid reflux can dump some acid into your windpipe (trachea) which I guarantee you will give you SOB especially since you apparently don't feel the acid. Fam
Thank you for your valuable advice. :) I often think the obstruction in the throat could be a side-effect of one of the meds, namely, the ACE inhibitors. They do cause the cough, so why not a stuffy throat. Interestingly, this lump-in-the-throat is a very frequent complaint on the acid reflux board. So, you never know. It could be GI related. I should also have my thyroid checked. I was told by the specialist that my cough is not caused by the ACE inhibitors, because it is selective and happens mostly at night. He did say that some of my problems, including the SOB, could be a result of the hernia/reflux. He is reviewing the pulmonary function test results. My complete cardio workup was done last December and most recent Doppler echo in April. I am good until early next year and hope to remain doctor-free for three months.
I wonder how different Norvasc and Felodipine are. I was fine on Norvasc so don't understand why the GP felt the need to switch to Felodipine. I looked up the incidence of various side effects on 2.5, 5.00 and 10mg of both drugs, based on many studies. It seems to me that Felodipine has a higher incidence of edema and other side effects on any dosage, compared to Norvasc. Maybe I should go back on Norvasc. It's worth looking into.
You seem so knowledgable about hernia and reflux issues. I know I have to get informed. Where to start? I am positive I don't have asthma and that my SOB is either a side-effect of some of my blood pressure meds or caused by other factors/conditions. I read only one book about asthma. It made me realize I don't have it.

flowergirl